16 months with low magnesium

by Susan
(Parkersburg, WV)

I have been getting 4 grams of magnesium 2 times a week now for over 16 months. I have had readings from 0.3(when first found) to the highest of 1.4.That was after having infusions for 24 hrs. The medical staff at our local hospital has not been able to give me a diagnoses. Can you make a suggestion?

Comments for 16 months with low magnesium

Click here to add your own comments

What Else are you Doing
by: Kerri Knox, RN- The Immune Queen!

Hi Susan,

Can you tell me a bit more about:

1) What problems or health issues you've been having before you found out about your magnesium deficiency?

2) What ELSE are you doing? Meaning supplements, diet, herbal remedies. Or are you doing exactly the same things that you always have except now you are going to the doctor and getting magnesium.

And I'll see if I might be able to help...

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Registered Nurse and Functional Medicine Practitioner
Immune System
Side Effects

low magnesium
by: susan

I was in the hospital for chronic diarrhea when they discovered my low magnesium.After much blood work & bowel test I was not loosing it threw the bowel. I was in Cleveland Clinic 3 different times & they took me off of nexus. After 3 weeks nothing happened. Was positive it was causing my body not to absorb the magnesium.Wrong!I was taking 4 slow mag a day along with the 2 infusions a week.

The diarrhea has been taken care of (thanks to a Choiropractor). Need to tell you I'm not loosing it thru the Kidneys either. I am diabetic & have high blood pressure. I'm 70 years old.I have the Dr.s puzzled. Can't think of anything else to tell you. I have used the magnesium spray when the leg cramps get really bad.


Read my page on Magnesium Absorption
by: Kerri Knox, RN- The Immune Queen!

Hi Susan,

So, I have several thoughts on this. First of all when you have diarrhea you lose magnesium. Period. End of story. In any case, it sounds like you still have magnesium problems after resolving your diarrhea.

Please read my page on Magnesium Absorption to see some of the common reasons that you might not be ABSORBING magnesium. But you might also be using up magnesium at a high rate due to severe Adrenal Gland Fatigue.

Seeing as you have both diabetes and high blood pressure, you have been eating poorly and have had much stress (dietary stress from processed foods IS a form of stress) for MANY MANY years. This is a BIG problem that you are not likely to find the answers for from your doctor. Your problem is nutritional and stress related and doctors are just not adept at helping with these problems.

Jigsaw Health Magnesium Is for Movement Video

So, take a look at the pages that I've referred you to and let me know if you have any questions. Magnesium deficiency is only part of your problem, it's not 'normal' to have diabetes or high blood pressure. These diseases are simply your body's logical response to poor diet, toxins and stress. You CAN do something about these problems and fix them at their source if you decide that you want to..

Kerri Knox RN

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

magnesium injection vs slow mag
by: Anonymous

Hi my name is Steve I am 70 years old. I have a undiagnosed ataxia. My dad came from Japan and had
a ungiagnosed ataxia also. The main symptoms he had were craamps,stiffness,gait disorder,choking,
slurring,tremors. After taking magnesium pills I
have just one symptom gait disorder. I feel my dad
had a magnesium deficiency problem? I am trying to solve my last symptom gait disorder very troublesome. I took a RBC magnesium test 2 weeks ago and the 30th have a appointment to go over the test results. Question if I am found deficient
is injection better than taking slow mag?

oral versus intravenous
by: Kerri Knox, RN- The Immune Queen!

You could get an intravenous dosage of magnesium if you want to, but it's certainly not practical to get that all the time and you need to keep your magnesium levels up all the time. So oral is really the only practical way to keep your levels up. But I don't recommend Slow Mag since it's magnesium oxide and the worst kind of magnesium to take. Go to the health food store and get a brand that is 'chelated'. Or you can go to my site and get my High Absorption Magnesium Supplements here.

Jigsaw Health Magnesium Is for Movement Video

Then with the ataxia, a VERY common symptom of Gluten Sensitivity is gluten ataxia. There are LOTS AND LOTS of studies done on this. As far as I know, ataxia is not a symptom of magnesium deficiency, but it certainly sounds like you WERE magnesium deficient, which could very well be a result of the gluten sensitivity.

Try out a Gluten Intolerance Diet for a couple of months and see if that solves the ataxia problem.

Good for you for getting on the magnesium and feeling better. I'm so happy that you decided to try it out...

Kerri Knox, RN

Click here to add your own comments

Return to Question about Magnesium.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter